Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 1, 2005, 12:53 PM CST for Colbert County, Alabama. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 12:53 PM CST (18:53 UTC)
- Expired
- Apr 1, 2005, 2:20 PM CST
- In force
- 87 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Colbert County, AL
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:03 PM CST, 50 minutes earlier.
Area forecast discussion, Apr 1, 12:03 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1203 PM CST FRI APR 1 2005 .DISCUSSION... SFC FRONT CONTINUES TO BE CLOSE TO THE AREA. THINK IT HAS RETROGRADED A BIT WESTWARD AND IS NOW JUST CLIPPING OUR NORTHWEST COUNTIES. ELSEWHERE...TEMPS HAVE SKYROCKETED TO AROUND 70...MUCH WARMER THAN ORIGINALLY ANTICIPATED...AS CLOUDS RAPIDLY BROKE UP. WITH THE WARMER TEMPS COMES MORE INSTABILITY...AND A SEVERE TSTM WATCH HAS BEEN ISSUED FOR THE ENTIRE HUN CWFA. NORTH OF THE FRONT...THE MAIN THREAT WILL BE FOR LARGE HAIL. SOUTH OF THE FRONT...THE THREATS WILL BE FOR SMALL TO MARGINALLY LARGE HAIL... AND GUSTY TO DAMAGING WINDS. AN ISOLATED TORNADO CANT BE RULED OUT. STILL...DO NOT THINK THE THREAT IS TREMENDOUS FOR SEVERE WX BUT PROBABLY THE THREAT IS SLIGHTLY HIGHER THAN WITH THE LAST SYSTEM GIVEN THE ADDED SUNSHINE. FLOOD THREAT REMAINS MARGINAL. FORECAST UPDATE ALREADY OUT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH UNTIL 4 PM FOR CULLMAN...MARSHALL AND DEKALB COUNTIES (ALZ008-010-016). TN...NONE. && JE/23
Hazardous weather outlook, Apr 1, 11:47 AM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1147 AM CST FRI APR 1 2005 ALZ001>010-016-TNZ076-096-097-020400- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1147 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE.. .DAY ONE...(THROUGH TONIGHT)... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE TENNESSEE VALLEY THROUGHOUT THE AFTERNOON...WITH A SURFACE FRONT BISECTING THE AREA. NORTH OF THE FRONT...LARGE HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. SOUTH OF THE FRONT...THE THREAT WILL BE FOR LARGE HAIL AND WIND GUSTS UP TO 60 MPH IN ISOLATED THUNDERSTORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS MINIMAL AT THIS TIME. THERE IS A THREAT FOR THE STORMS TO CAUSE FLASH FLOODING... ESPECIALLY IN CULLMAN...MARSHALL AND DEKALB COUNTIES...WHERE SATURATED GROUND CONDITIONS STILL EXIST FROM RECENT RAINFALL. THE HEAVIER PRECIPITATION WILL TAPER OFF FROM WEST TO EAST BY THE EARLY AFTERNOON HOURS. ADDITIONAL LIGHT RAIN WILL BE POSSIBLE TONIGHT AS A UPPER LEVEL SYSTEM MOVES THROUGH. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. NORTHWEST WINDS WILL INCREASE ON SATURDAY...WITH A FEW GUSTS APPROACHING 30 TO 35 MPH. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS THIS AFTERNOON. PLEASE PASS ALONG ANY STORM REPORTS. FORMAL ACTIVATION OF STORM SPOTTERS HAS NOT YET BEEN REQUESTED...BUT IS POSSIBLE THIS AFTERNOON. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:56 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 19 min |
| Apr 1, 2:14 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 79 min |
| Apr 1, 2:30 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 77 min |
| Apr 1, 5:02 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 102 min |
| Apr 1, 5:30 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 96 min |
| Apr 1, 2:55 PM CST | Severe Thunderstorm Warning | HUN | Lincoln | 100 min |
| Apr 1, 3:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 1, 3:58 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 80 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.